Texas, 2006

Wildfire in Texas, July 22, 2006

July 22, 2006 · NWS LUB · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 22, 9:23 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 22, 9:23 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1023 AM CDT SAT JUL 22 2006

.UPDATE...
HAVE UPDATED FORECAST TO LOWER RAIN CHANCES TODAY BELOW 15 PERCENT
SO THAT NOT MENTIONED IN WORDED FORECAST EXCEPT IN OUR VERY
SOUTHERN ROW OF COUNTIES. MINOR UPPER DISTURBANCE ROTATING SOUTH
AROUND THE UPPER HIGH IS ALREADY WELL SOUTH OF THE AREA AND RAIN
CHANCES FOR THIS AFTERNOON SHOULD BE CENTERED WELL SOUTH OF THIS
AREA. MORNING SOUNDING FROM AMA SUPPORTS SIGNIFICANLY LOWER TEMPS
TODAY WHICH ARE ALREADY IN THE FORECAST....MID TO UPPER 80S IN THE
NORTH WITH NEAR 90 HERE IN LUBBOCK.

LIPE

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/99
Hazardous weather outlook, Jul 22, 4:54 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
554 AM CDT SAT JUL 22 2006

TXZ021>044-231100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
554 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Childress

When
July 22, 1:00 PM CST to 7:00 PM CST
Where
Childress forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

A pair of large grass fires burned approximately 1,000 acres of rangeland across northeastern Childress County during the afternoon and evening hours of the 22nd. Dry air combined with triple digit heat, and the impact of the ongoing drought on fuel moistures, resulted in critical fire weather conditions. The fires threatened at least one building, but no damage or injuries were reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523535.